MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a shunt in an upper arm vessel.A 6.0-4/4t/90 symmetry balloon catheter was advanced for dilatation.However, the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.A visual and microscopic examination found no issue with the profile of the tip of the device that could have potentially contributed to the complaint incident.A visual and microscopic examination found no issue with the markerbands that could have potentially contributed to the complaint incident.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to a boston scientific encore inflation unit and positive pressure was applied in an attempt to inflate the balloon.The balloon could not be inflated due to the presence of solidified inflation media that was present within the inflation lumen.The device was soaked in a water bath at a temperature of 37 degrees celsius to help soften the inflation media before further inflation attempts were made.The device was removed from the bath and the balloon was again attached to an inflation device subjected to positive pressure.The balloon was inflated to its rate of burst pressure three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.Visual and tactile examination found no kinks or other damage along the shaft of the device.No other issues were identified during the product analysis.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8491430
Report Number2134265-2019-03568
Device Sequence Number13834112
Product Code LIT
UDI-Device Identifier08714729181972
UDI-Public08714729181972
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2021
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0022718276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer04/18/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFLATION DEVICE: BEASTOR; INFLATION DEVICE: BEASTOR; INFLATION DEVICE: BEASTOR